Generalizations of the Hermite-Biehler theorem: The complex case

Ming Tzu Ho, Aniruddha Datta, S. P. Bhattacharyya

Research output: Contribution to journalArticlepeer-review

27 Citations (Scopus)


The Hermite-Biehler theorem gives necessary and sufficient conditions for the Hurwitz stability of a polynomial in terms of certain interlacing conditions. In this paper, we extend our earlier generalization of the Hermite-Biehler theorem for real, not necessarily Hurwitz polynomials to the domain of polynomials with complex coefficients. This result, which is of interest in its own right, can also be used to analytically solve an important stabilization problem in control theory.

Original languageEnglish
Pages (from-to)23-36
Number of pages14
JournalLinear Algebra and Its Applications
Issue number1-3
Publication statusPublished - 2000 Nov 15

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Generalizations of the Hermite-Biehler theorem: The complex case'. Together they form a unique fingerprint.

Cite this